MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. CERTEX SPINAL FIXATION SYSTEM

X-SPINE SYSTEMS, INC. CERTEX SPINAL FIXATION SYSTEM
Model Number X067-0440
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported that the threads of a screwdriver broke while engaged with a system screw during surgery.An alternate driver was available to complete the procedure.There were no delays and no reported patient complications.The distal square thread detail of the screwdriver was fractured.The proximal end of the screwdriver handgrip had a broken component missing from the instrument.Functionality testing could not be performed due to the broken condition of the driver.A dhr review was performed for the instrument.There were no manufacturing anomalies identified.The instrument met all required specifications prior to being initially released on 02/18/2016.The square thread detail of this screwdriver could become broken if a system screw was incorrectly loaded onto the driver, or if the ratcheting handle was not in the correct position for screw engagement and disengagement.If a system screw is incorrectly loaded on the screwdriver, the applied force may be concentrated on a smaller portion of the threads and become difficult to disengage.The released surgical technique guide states that "if the user turns the driver with high torque force without placing the handle in the neutral position, this could cause considerable damage to the threads including causing them to break off completely.".
 
Event or Problem Description
The complainant reported that the threads of a screwdriver broke while engaged with a system screw during surgery.An alternate driver was available to complete the procedure.There were no delays and no reported patient complications.

Brand Name
CERTEX SPINAL FIXATION SYSTEM
Common Device Name
SPINAL FIXATION SYSTEM
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key9372786
Report Number3005031160-2019-00049
Device Sequence Number2287002
Product Code HXX
UDI-Device IdentifierM697X06704401
UDI-PublicM697X06704401
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K133094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX067-0440
Device Lot Number054639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2019
Initial Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR